Hello, I am 20 years old and I am in college, I started taking Yasmin birth control about 6 months ago. I have never been an overly-emotional or person nor have I ever dealt with depression. Depression doesn't run in my family either, overall I am a pretty happy-go-lucky girl.
However, when I started taking Yasmin I noticed I would get extra emotional usually around my period, or I would get angry and snap for no reason. This is not how I normally act. I have never been on birthcontrol before, until I was 19 and I always had regular periods, and hardly any cramps. I started taking Yasmin because I would kinda break out around my period and I thought that would clear it up. Now my face breaks out all the time, and that adds to my depression and feeling bad about myself. This past week was the worst, I started my period and got so emotional I started crying while I was driving down the highway, for no reason. I had 2 panic attacks (never had one before) and I kept having thoughts I was going to die. I would never commit suicide, but I am always feeling anxious. I do not want to sound crazy because Im not but, do you know how painful it is to feel like you cannot control your own emotions? I am a healthy 20 year old and I just had the realization that since I take no other medication the birth control had to be the cause of my depression and anxiety. Not to mention my vagina has felt so dry that it almost burns to pee, and I cannot wear a tampon. When I have sex with my boyfriend, I want to enjoy it but I can't because it is so dry, I am willing to trade having my sex life back over a lighter period, not to mention the constant yeast infections.
Last December I forgot to take my pill, I also thought I was pregnant. But i felt great, I was happy and the feelings I had seemed to be gone. I started my period so I wasn't pregnant but I definetly had all the symptoms of pregnancy, other than a positive pt. So then I went back on the pill and thats when the rollercoaster of emotion began again, not to mention i was a little disapointed about not being pregnant.
I went to the doctor yesterday and she told me that the pill is what is causing me to feel this way, and she gave me some anxiety medicine until I start to feel a little better. She also told me to stop the Yasmin.
I guess what I want to know is, has anyone else experienced this? Please...I just want to know im not alone.
Try posting this in the sexual health forum for a better variety of responses. But based on what you've posted, I would say it's the hormones from the birth control. Yes, it is scary, and it sounds like it's been hitting you at terrible, terrifying times. But at least you know that it's not something essentially wrong with *you*. My advice is to stay relatively calm, and if you can catch yourself spiralling out of control again, pick something you can do until you calm down again (e.g. chew gum, do something with your hands like write or draw, something to distract you). If it's really bad isolate yourself, close the door to your room, and just vibe to something you can handle until the emotional attack subsides. The really scary part is that regardless of how you feel, you're still responsible for your actions. Do what you can to minimize the chances of you doing something you'll later regret during these times. That, and change your birth control :) Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.